Texas, 2010Heavy Rain in Texas, July 6, 2010
July 6, 2010 · NWS BRO · 1 event in 1 county or zone
A cluster of thunderstorms produced radar estimated 3 or more inches of rain across the highway 83 corridor of south central Starr County during the late afternoon of July 6th. No reports of flash flooding were received from the area; river flooding on the Rio Grande would begin a few days later.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A cluster of thunderstorms produced radar estimated 3 or more inches of rain across the highway 83 corridor of south central Starr County during the late afternoon of July 6th. No reports of flash flooding were received from the area; river flooding on the Rio Grande would begin a few days later.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before the first event at Jul 6, 12:46 PM CST, 2 hours 59 minutes earlier.
Area forecast discussion, Jul 6, 12:46 PM CST, 2 hours 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BROWNSVILLE TX
146 PM CDT TUE JUL 6 2010
.SHORT TERM /TONIGHT THROUGH 7 AM THURSDAY/...WHILE THE GFS WENT
HEAVILY BULLISH ON RAIN CHANCES IN THE SHORT TERM...OTHER MODELS
LIKE THE NAM AND SREF WERE A LITTLE DRIER. USED A BLEND FOR THIS
FORECAST...BUT THE OVERALL TREND IS DEFINITELY UP. CONVECTION IN
NORTHERN MEXICO WILL REPEAT AGAIN TONIGHT...AND THEN LOOK FOR MORE
WIDESPREAD RAIN ACTIVITY OVER DEEP SOUTH TEXAS ON WEDNESDAY.
TROPICAL MOISTURE WILL BE ARRIVING FROM THE GULF WITH ONSHORE
FLOW...AND COASTAL LOW PRESSURE WILL PROVIDE FORCING FOR MORE
UNSETTLED WEATHER ALONG THE COAST WEDNESDAY. TWENTY-FOUR MORE HOURS
WILL ALSO GIVE US MORE INFORMATION ABOUT THE POTENTIAL IMPACT OF THE
BROAD AREA OF LOW PRESSURE NOW OVER THE NORTHERN YUCATAN PENINSULA.
DEEP TROPICAL MOISTURE HEADING THIS WAY MAY PROMPT FLASH FLOOD
WATCHES.
OTHERWISE...TEMPERATURES ARE EXPECTED TO REMAIN NEAR SEASONAL NORMS.
INCREASING CLOUDINESS WILL KEEP DAYTIME HIGHS IN CHECK...WHILE ALSO
MITIGATING DIURNAL VARIATION. DEWPOINTS WILL REMAIN ELEVATED IN THE
70S...BUT WITH CAPPED TEMPS THE APPARENT TEMPS OR HEAT INDEX VALUES
SHOULD TOP OUT AROUND 105 DEGREES FOR SOME INLAND LOCATIONS DURING
THE AFTERNOON WEDNESDAY.
&&
.LONG TERM /THURSDAY THROUGH TUESDAY/... SHOWER ACTIVITY WILL BE
AN INCREASING THREAT FOR SOUTH TEXAS INTO THE WEEKEND AS A
TROPICAL SYSTEM MOVES WEST ACROSS THE WESTERN GULF. SYSTEM STILL
BEING MONITORED BY NHC AS THE ROUGHLY-DEFINED CENTER EMERGES OFF
THE YUCATAN PENINSULA. WHETHER THIS WILL EVOLVE BEYOND A WAVE IS
STILL UNKNOWN...BUT WHATEVER THIS FEATURE IS WILL HAVE AN IMPACT
ON SOUTH TEXAS IN THE FORM OF CONTINUING CHANCES FOR RAIN ON
ALREADY HIGHLY SATURATED GROUNDS. WILL CONTINUE TO MONITOR QPF
FORECASTS AND MAY NEED A FLASH FLOOD WATCH FOR LATE WEEK. GRADUAL
DECREASE IN MOISTURE CURRENTLY FORECAST FOR EARLY NEXT WEEK WITH
ENDING OF POP CHANCES MONDAY OR TUESDAY.
&&
.AVIATION...
SEA BREEZE SHOWERS KICKED UP EARLY IN THE AFTERNOON...BUT HAVE
REMAINED LOW IN COVERAGE AND INTENSITY. THEY ARE MOVING INLAND AND
ARE GENERALLY NOT NEAR THE REGIONAL AIRPORTS. OTHER CONVECTION IN
MEXICO IS A BIT STRONGER WITH EMBEDDED THUNDERSTORMS AND COULD
DRIFT CLOSER TO MCALLEN LATER IN THE AFTERNOON. SKIES HAVE
REMAINED MOSTLY VFR WITH TEMPO BKN MVFR CEILINGS. CONVECTION
SHOULD DIE OFF THIS EVENING WITH SOMEWHAT QUIETER CONDITIONS
TONIGHT. WEDNESDAY WILL BRING INCREASING SHOWER CHANCES TO THE
AREA HOWEVER.
&&
.MARINE...
TONIGHT THROUGH 7 AM THURSDAY...BUOY 020 REPORTS LIGHT EAST WINDS
AND MODERATE SEAS AROUND 3 FEET EARLY THIS AFTERNOON. WINDS MAY
SHIFT TO NORTH ON WEDNESDAY DUE TO THE INFLUENCE OF A COASTAL TROUGH
OF LOW PRESSURE. WIND STRENGTH WILL CONTINUE LIGHT TO MODERATE. SEAS
WILL REMAIN LOW TO MODERATE. SEAS MAY INCREASE SLIGHTLY TO 4 OR 5
FEET OFFSHORE WEDNESDAY NIGHT DUE TO AN INCREASED SWELL COMPONENT
FROM POSSIBLE TROPICAL ACTIVITY TO THE SOUTHEAST.
THURSDAY THROUGH THE WEEKEND...LONG TERM FORECAST IS HIGHLY
DEPENDENT ON TROPICAL WAVE PASSING OVER YUCATAN PENINSULA AND IF
IT IS ABLE TO STRENGTHEN OR FORM A SFC LOW. LONGER RANGE MODEL
CONTINUE TO POINT WHATEVER IT MAY BECOME TOWARD THE TEXAS COAST.
IN ANY SOLUTION...THE MAIN THREAT ATTM IS CONTINUED THUNDERSTORM
ACTIVITY BRINGING LOCALLY HIGH SEAS AND VARIABLY GUSTY WINDS.
EXPECT GENERAL SEAS TO INCREASE BY FRIDAY TO AROUND 5 FEET...WITH
MODERATELY CHOPPY LAGUNA WATERS.
&&
.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL 78 88 77 90 / 20 50 30 50
BROWNSVILLE 77 90 76 92 / 20 50 30 50
HARLINGEN 75 89 76 93 / 20 50 30 50
MCALLEN 76 91 76 94 / 20 50 40 50
RIO GRANDE CITY 76 96 76 94 / 30 50 60 50
SOUTH PADRE ISLAND 78 90 78 88 / 20 50 30 50
&&
.BRO WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.
&&
THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT:
HTTP://WWW.WEATHER.GOV/BROWNSVILLE
54/64
Hazardous weather outlook, Jul 6, 3:50 AM CST, 11 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BROWNSVILLE TX
450 AM CDT TUE JUL 6 2010
GMZ130-132-135-150-155-170-175-TXZ248>257-071100-
LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO-
LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT
MANSFIELD TX-
LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX-
COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM-
COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM-
WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO
60 NM-
WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO
60 NM-ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY-
INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON-
450 AM CDT TUE JUL 6 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS...THE GULF
OF MEXICO AND THE LAGUNA MADRE.
.DAY ONE...TODAY AND TONIGHT.
HEAT INDEX READINGS ACROSS PORTIONS OF DEEP SOUTH TEXAS WILL
APPROACH 105 DEGREES DURING THE AFTERNOON HOURS TODAY. RESIDENTS
AND VISITORS SHOULD CONTINUE TO PRACTICE HEAT SAFETY TIPS IN ORDER
TO EFFECTIVELY DEAL WITH THE HEAT.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
RESIDENTS AND VISITORS OF DEEP SOUTH TEXAS ARE URGED TO PAY CLOSE
ATTENTION TO A TROPICAL DISTURBANCE AS IT NEARS THE EAST COAST OF
THE YUCATAN PENINSULA AND MOVES INTO THE GULF OF MEXICO LATER THIS
WEEK. PLEASE REFER TO THE LATEST STATEMENTS AND FORECAST FROM THE
NATIONAL HURRICANE CENTER CONCERNING THIS DISTURBANCE.
HEAT INDEX READINGS ACROSS PORTIONS OF DEEP SOUTH TEXAS WILL
CONTINUE TO REMAIN AT ELEVATED LEVELS THROUGH THE REMAINDER OF THE
PERIOD. RESIDENTS AND VISITORS SHOULD CONTINUE TO PRACTICE HEAT
SAFETY TIPS IN ORDER TO EFFECTIVELY DEAL WITH THE HEAT.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
57/RV
Heavy Rain, Starr
- When
- July 6, 3:45 PM CST to 6:00 PM CST
- Where
- Starr County, 1.09 mi NNE of Grulla to 3.15 mi NE of Escobares
- Reported by
- Unknown
- Coordinates
- 26.283, -98.640
Repeating thunderstorm cells dropped locally heavy rainfall, causing nuisance urban type flooding near Rio Grande City during the late afternoon of July 6th. The cooperative station at Rio Grande City recorded 1.1 inches of rain but radar estimated heavier rains of 3 inches or more from just north of La Grulla to a few miles north of Escobares.
- Heavy Rain
- Rainfall totals unusual for the place and season that did not produce a flood.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flood and Damaging Wind in Oklahoma, July 6, 20101 death · 6 injured · 56 kt wind · 2 events
- Flash Flood and Coastal Flood in Louisiana, July 6 to 8, 2010$500,000 · 3 events
- Damaging Winds in Texas, July 6, 20105 injured · $60,000 · 61 kt wind · 2 events
- Tornado and Flash Flooding in Nebraska, July 6 to 7, 2010$105,000 · EF0 · 14 events
- Tornadoes and Hail in South Dakota, July 6 to 7, 2010$35,000 · EF0 · 27 events
- Flash Flooding and Damaging Winds in Oklahoma, July 6, 2010$60,000 · 56 kt wind · 10 events
- Flash Flooding and Damaging Wind in Arkansas, July 6 to 9, 2010$42,000 · 56 kt wind · 3 events
- Hail in Colorado, July 6, 20101.75 in hail · 25 events
- Damaging Winds in Puerto Rico, July 6, 2010$28,000 · 3 events
- Excessive Heat and Heat in Massachusetts, July 6 to 7, 201020 events
- Heat in New York, July 6 to 8, 201019 events
- Wildfire in Pennsylvania, July 6 to 8, 20102 injured · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 247331.